I most likely have adrenal insufficiency. I have been told this by an alternative practitioner and I have all of the symptoms. This week I tried to take Armour thyroid for my hypothyroid issue, but reacted strongly to it.
One of my main health issues is that I am intolerant to a significant amount of foods, fluids, vitamins, supplements, and medications. My doctors don't know what to do with my anymore since I react to everything. I probably wouldn't be able to handle cortisol at all, and I'm not even sure if I could do DHEA. Licorice has been a problem for me in the past as well as B-vitamin complex.
I am at my wit's end. Has anyone had an experience like this or have any words of wisdom? I've never met anyone like myself and evidently neither have any of my doctors.
Generally speaking, it's a good idea to have an adrenal function test before starting any thyroid treatment. If you do have adrenal insufficiency, taking thyroid med. can precipitate an adrenal crisis in some people. This can be dangerous.
If you are on adrenal support first (you may need hydrocortisone), then you may be fine with the Armour,depending on your dose.
I would recommend getting a gastrointestinal function test. You may have "leaky gut" syndrome if you are intolerant to so many things.
Taking the appropriate digestive enzyme blend with everything you eat can really be a big help.
Also, an IgG antibody test to find out exactly which foods to stay away from, until your intestinal tract heals. Discuss this with your practitioner and see what he\she says.
There is so much that can be done now to help relieve these problems.
Thanks for the response, Enzy. I have taken a GI test and I do know that I have some level of leaky gut. However, I have reacted to every enzyme combination I have tried and I generally just avoid all of those foods anyway.
I do agree that it is important to test the adrenals, so I plan on doing the saliva test.
My concern now is that I will react to the hydrocortisone, DHEA, etc. I suppose I won't know until I try, but I'm wondering if anyone else has had or heard of this kind of thing.
What kind of reactions do you have to supplements and medications? Perhaps you have a blocked detoxification pathway, so all the stuff you take is overloading your system, even in small amounts. Have you had a liver function test or an organic acids test? This test may show you exactly where you are having a problem.
It totally depends on the supplement or medication. I generally tend to have a reverse reaction as in it does the opposite of what it is supposed to do. So, on the thyoid med I ended up feeling extremely fatigued along with other classic 'hypo' symptoms.
I have done tons of cleansing in the past, but nothing ever really sticks. I'm pretty sure now it's because my body is still constantly reacting to everything.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.